Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Grand Rapids, MI

July 4, 2012Isabella County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 4, 2012, 6:32 PM EDT for Isabella County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 6:32 PM EDT (22:32 UTC)
Expired
Jul 4, 2012, 7:30 PM EDT
In force
58 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 4:42 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2763 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS53 KGRR 042232
SVRGRR
MIC073-042330-
/O.NEW.KGRR.SV.W.0042.120704T2232Z-120704T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
632 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTH OF WEIDMAN..AND MOVING SOUTHEAST AT 10 MPH. AN         
  ADDITIONAL STORM WAS DEVELOPING JUST SOUTHWEST OF WEIDMAN.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     WEIDMAN...            BRINTON...
  WINN...               BEAL CITY...          SHEPHERD...
  BLANCHARD...          MILLBROOK...          DEERFIELD CENTER...
  BROOMFIELD CENTER...  ROLLAND CENTER...     COE...
  SHERMAN CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4347 8507 4349 8509 4379 8509 4374 8487
      4359 8463 4356 8460 4347 8460
TIME...MOT...LOC 2232Z 318DEG 10KT 4356 8499
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
290 
WWUS53 KGRR 042309
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
709 PM EDT WED JUL 4 2012

MIC073-042330-
/O.CON.KGRR.SV.W.0042.000000T0000Z-120704T2330Z/
ISABELLA MI-
709 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ISABELLA COUNTY UNTIL 730 PM EDT...

AT 705 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
WEIDMAN...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     WEIDMAN...            WINN...
  BEAL CITY...          BLANCHARD...          DEERFIELD CENTER...
  BROOMFIELD CENTER...  ROLLAND CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL MICHIGAN.

LAT...LON 4347 8507 4349 8508 4359 8509 4372 8508
      4368 8491 4360 8477 4347 8465
TIME...MOT...LOC 2308Z 341DEG 3KT 4357 8503
WIND...HAIL 60MPH 1.00IN

$$

DUKE
789 
WWUS53 KGRR 042330
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT WED JUL 4 2012

MIC073-042337-
/O.EXP.KGRR.SV.W.0042.000000T0000Z-120704T2330Z/
ISABELLA MI-
730 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISABELLA COUNTY
WILL EXPIRE AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HEAVY RAIN AND A LONG PERIOD OF HAIL OCCURRED IN WESTERN ISABELLA 
COUNTY. HAZARDOUS TRAVEL CONDITIONS MAY CONTINUE INTO THE EVENING 
WITH FLOODING OF LOW LYING AREAS. HAIL MAY HAVE ACCUMULATED ON THE 
GROUND AS WELL AS IT PERSISTED FOR OVER AN HOUR IN SOME AREAS LIKE 
BLANCHARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL MICHIGAN.

LAT...LON 4347 8507 4349 8508 4359 8509 4372 8508
      4368 8491 4360 8477 4347 8465
TIME...MOT...LOC 2327Z 341DEG 3KT 4356 8502

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:56 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 4, 3:56 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT WED JUL 4 2012

.SYNOPSIS...
ISSUED AT 355 PM EDT WED JUL 4 2012

THE HOT WEATHER IS FORECAST TO CONTINUE RIGHT INTO FRIDAY NIGHT.
HIGH TEMPERATURES WILL TOP OUT IN THE MIDDLE 90S TO AROUND 100 IN
MANY AREAS THURSDAY AND FRIDAY. SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AS LOWER MICHIGAN WILL BE SITUATED TO
A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH THROUGH THE MIDWEST
LATE THIS WEEK AND INTO THE WEEKEND. THE FRONT WILL SLIP SOUTH AND
HIGH WILL RETURN TO NEAR NORMAL IN THE LOWER 80S FOR EARLY NEXT
WEEK FOR THOSE LOOKING FOR A BREAK FROM THE HEAT.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 355 PM EDT WED JUL 4 2012

HEAT RELATED HEADLINES CONTINUE TO LOOK GOOD. STILL EXPECTING THE
HIGHEST HEAT ACROSS THE SOUTH THE NEXT COUPLE DAYS. 850MB TEMPS
CONTINUE TO WARM SLIGHTLY EACH DAY...SO TRIPLE DIGITS LOOK LIKELY
IN AREAS FROM GRR TO THE SOUTH AND EAST THURSDAY AND FRIDAY. DEW
POINTS AROUND 70 SHOULD PUSH HEAT INDICIES INTO THE 100-105 RANGE
NORTH AND 103-110 IN THE SOUTH. THE HEAT WAVE CONTINUES.

NEXT CONCERN IS THREAT FOR STORMS AND SEVERE AS SOUTHWEST LOWER
MICHIGAN WILL SIT ON THE EDGE OF THE MID LEVEL CAP AND LOCATED
WELL WITHIN AN INSTABILITY MAX.

TONIGHT...WILL BE WATCHING THE STORMS IN NORTHERN MINNESOTA AS
THEY TRY TO BEND TO THE SOUTHEAST VIA THE DEEP LAYER 850-300MB
FLOW. WEAK FRONT STRETCHES FROM NORTHERN LOWER ACROSS WISCONSIN
AND TO NEAR THE CURRENT MCS. NOT OUT OF THE QUESTION TO SEE STORMS
FIRE ALONG THIS BOUNDARY OVER NORTHERN WISCONSIN AND PUSH OUR
DIRECTION AFTER DARK AS WELL. OVERALL STORM CHANCES ARE LOW...BUT
GIVEN UPSTREAM CAPE VALUES AROUND 6000 J/KG WE WILL HAVE TO
MONITOR. MAIN THREAT FROM STORMS TONIGHT WOULD BE THE WIND
OBVISOULY.

BEYOND TONIGHT HAVE SMALL CHANCES FOR CONVECTION...WITH THE BEST
THREAT COMING FRIDAY NIGHT AHEAD OF THE FRONT SAGGING SOUTH.
CONFIDENCE IS LOW THOUGH THROUGHOUT THE SHORT TERM AS SYNOPTIC
FEATURES TO KEY ON ARE LIMITED. EVEN THE FRONT ON FRIDAY NIGHT IS
TIMED INTO THE AREA DIFFERENTLY. MAIN STORY IS HAZY...HOT AND
HUMID WITH SMALL CHANCES FOR STORMS.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EDT WED JUL 4 2012

COLD FRONT TO MOVE THROUGH FROM THE NORTH ON SATURDAY...WITH
THUNDERSTORMS POSSIBLE AHEAD OF FRONTAL PASSAGE. SLIGHTLY SLOWER
TIMING OF THE FRONTAL PASSAGE IS BEING HINTED AT IN THE MODELS FOR
SATURDAY. IF THE FRONT DOES HANG UP TO THE NORTH A BIT
LONGER...TEMPERATURES ON SATURDAY MIGHT PUSH UP INTO THE MID 90S IN
THE SOUTHERN ZONES SATURDAY AFTERNOON. HAVE TRENDED TEMPS UP
SLIGHTLY FOR SATURDAY AFTERNOON TO ACCOUNT FOR THIS. OTHERWISE
COOLER WEATHER WILL OCCUR BEHIND THE FRONT...WITH HIGH TEMPERATURES
MORE SEASONAL IN THE LOWER TO MID 80S FOR SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 130 PM EDT WED JUL 4 2012

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ISOLATED THUNDERSTORMS
COULD DEVELOP BUT AT THIS TIME COVERAGE OF THUNDERSTORMS IS
EXPECTED TO BE LIMITED AND NOT AFFECT TERMINAL LOCATIONS.

&&

.MARINE...
ISSUED AT 355 PM EDT WED JUL 4 2012

LIMITED CONCERNS OUT ON THE LAKE THE NEXT COUPLE DAYS WITH LIGHT
FLOW IN PLACE. WAVE ACTION SHOULD BE TYPICAL MID SUMMER TYPE
VALUES OF 2 FEET OR LESS. NORTHERLY FLOW DEVELOPING ON SATURDAY
COULD BE THE NEXT BUMP UP IN WAVES.

&&

.HYDROLOGY...
ISSUED AT 355 PM EDT WED JUL 4 2012

HYDRO CONCERNS ARE LOW...BUT NOT ZERO. RIVER LEVELS ARE VERY
LOW...AS WE HAVE BEEN DRY OF LATE. THE CAVEAT IS THAT CONVECTIVE
COMPLEXES MAY DRIFT THROUGH THE AREA OVER THE NEXT FEW DAYS. THESE
RAINS WOULD MOST LIKELY NOT LEAD TO MAINSTEM RIVER ISSUES...BUT
COULD LEAD TO SOME LOCALIZED FLOODING/RUN OFF PROBLEMS. PRECIPITABLE
WATER VALUES ARE ON THE ORDER OF 1.50 TO 2.25 INCHES THE NEXT 3
DAYS...SO GIVEN THAT MUCH MOISTURE IN THE PROFILE...CANNOT RULE
OUT LOCALIZED HYDRO CONCERNS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING UNTIL 8 AM EDT SATURDAY FOR MIZ050>052-
     056>059-064>067-071>074.

     HEAT ADVISORY UNTIL 10 PM EDT FRIDAY FOR MIZ037>040-043>046.

LM...NONE.
&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...MACZKO
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jul 4, 3:36 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT WED JUL 4 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
051945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
336 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS EVENING AND THE EARLY
PART OF TONIGHT. GUSTY WINDS...LARGE HAIL AND MODERATE TO HEAVY
RAIN ARE THE MAIN EXPECTED THREATS FROM ANY THUNDERSTORMS THAT
OCCUR.

VERY HOT CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. HEAT
INDEX VALUES OF 100 TO 110 DEGREES WILL OCCUR. IT WILL REMAIN WARM
AND HUMID OVERNIGHT TONIGHT...WITH LOW TEMPERATURES ONLY EXPECTED
TO FALL INTO THE MID 70S TO AROUND 80 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY HOT WEATHER WILL CONTINUE THURSDAY THROUGH FRIDAY NIGHT. HEAT
INDEX VALUES BETWEEN 100 AND 110 DEGREES WILL OCCUR BOTH THURSDAY
AND FRIDAY.

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THURSDAY AFTERNOON. MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS...AND SOME POTENTIAL FOR
SEVERE WEATHER WILL OCCUR SATURDAY AS A COLD FRONT MOVES THROUGH
MICHIGAN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 4, 5:09 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
509 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN IN MOUNT PLEASANT BY ISABELLA
            911.

&&

MKALEMBK
Local storm report, Jul 4, 5:36 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
536 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             REMUS                   43.60N 85.15W
07/04/2012  M2.75 INCH       MECOSTA            MI   LAW ENFORCEMENT

&&

MKALEMBK
Local storm report, Jul 4, 5:50 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
550 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     LIGHTNING        MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   LAW ENFORCEMENT

            LIGHTNING STRIKES CAUSED A FIRE AT AN APARTMENT
            COMPLEX...CAUSED A FIELD FIRE...CAUSED NUMEROUS POWER
            OUTAGES AND BROUGHT A COUPLE OF LINES DOWN. REPORTED BY
            CMU POLICE AT 538 PM.

&&

MKALEMBK
Local storm report, Jul 4, 5:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M0.75 INCH       ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 4, 6:15 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
615 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M1.00 INCH       ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 4, 6:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
616 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     EXCESSIVE HEAT   3 SW FREMONT            43.44N 85.99W
07/04/2012  M102 F           NEWAYGO            MI   AWOS

            AIR TEMP AT 2 PM WAS 91 DEGREES.

0300 PM     EXCESSIVE HEAT   2 ENE LUDINGTON         43.97N 86.41W
07/04/2012  M106 F           MASON              MI   AWOS

            AIR TEMP 91.

0300 PM     EXCESSIVE HEAT   2 NW BIG RAPIDS         43.72N 85.51W
07/04/2012  M108 F           MECOSTA            MI   AWOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   4 SSE KALAMAZOO         42.23N 85.56W
07/04/2012  M103 F           KALAMAZOO          MI   ASOS

            AIR TEMP 101.

0300 PM     EXCESSIVE HEAT   1 NW BATTLE CREEK       42.33N 85.21W
07/04/2012  M104 F           CALHOUN            MI   ASOS

            AIR TEMP 101.

0300 PM     EXCESSIVE HEAT   3 WNW JACKSON           42.26N 84.46W
07/04/2012  M105 F           JACKSON            MI   ASOS

            AIR TEMP 99.

0300 PM     EXCESSIVE HEAT   5 NNW LANSING           42.80N 84.58W
07/04/2012  M106 F           CLINTON            MI   ASOS

            AIR TEMP 100.

0300 PM     EXCESSIVE HEAT   1 NE MOUNT PLEASANT     43.61N 84.76W
07/04/2012  M107 F           ISABELLA           MI   AWOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   4 SSE KENTWOOD          42.84N 85.56W
07/04/2012  M108 F           KENT               MI   ASOS

            AIR TEMP 99.

0300 PM     EXCESSIVE HEAT   1 SSE MARSHALL          42.26N 84.96W
07/04/2012  M101 F           CALHOUN            MI   AWOS

            AIR TEMP 100.

0400 PM     EXCESSIVE HEAT   2 S HOLLAND             42.75N 86.11W
07/04/2012  M102 F           ALLEGAN            MI   ASOS

            AIR TEMP 95.

0445 PM     TSTM WND DMG     MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN IN MOUNT PLEASANT BY ISABELLA
            911.

0455 PM     HAIL             WEIDMAN                 43.69N 84.97W
07/04/2012  M1.00 INCH       ISABELLA           MI   911 CALL CENTER

            REPORTED BY ISABELLA 911.

0505 PM     LIGHTNING        MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   LAW ENFORCEMENT

            LIGHTNING STRIKES CAUSED A FIRE AT AN APARTMENT
            COMPLEX...CAUSED A FIELD FIRE...CAUSED NUMEROUS POWER
            OUTAGES AND BROUGHT A COUPLE OF LINES DOWN. REPORTED BY
            CMU POLICE AT 538 PM.

0533 PM     HAIL             REMUS                   43.60N 85.15W
07/04/2012  M2.75 INCH       MECOSTA            MI   LAW ENFORCEMENT

0550 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M0.75 INCH       ISABELLA           MI   TRAINED SPOTTER

0612 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M1.00 INCH       ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:24 AM EDTHeat AdvisoryGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more3 days
Jul 4, 4:37 PM EDTSevere Thunderstorm WarningGRRIsabella53 min
Jul 4, 4:55 PM EDTAreal Flood AdvisoryGRRIsabella, Mecosta3 hr
Jul 4, 5:16 PM EDTSevere Thunderstorm WarningGRRMecosta29 min
Jul 4, 5:31 PM EDTSevere Thunderstorm WarningGRRIsabella59 min
Jul 4, 6:15 PM EDTFlash Flood WarningGRRIsabella, Mecosta4 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.